| Catalog Number |
11-165218 |
| Medical Device Problem Codes |
Difficult to Insert (1316); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/16/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported while building the construct, the shell could not be fit over the liner.Upon examination, the inner ring of the shell appeared bent.The implant was not examined before the procedure to check for damage.There was no part available of the same size, but the surgeon was comfortable downsizing a millimeter.There was no known impact or consequences to the patient.Attempts have been made and no further information has been provided.
Additional Manufacturer Narrative
(b)(4).The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
No further information is available at the time of this report.
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: d4; g3; h2; h3; h4; h6.Visual examination of the returned product identified shell was returned with a bent/twisted locking ring still retained within the internal lock ring groove of the shell.Lock ring was confirmed to have correct chamfer orientation.Shell had minor scratches to the o.D.And i.D.Surfaces.Lock ring had nicks on the top side and o.D.The bottom of lock ring had multiple grooves.No other damage was noted during visual evaluation.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.No liner was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were not provided.A definitive root cause cannot be determined.The complaint is confirmed based on the returned product evaluation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.